MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 22D; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-22D
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to disassociation of the constrained liner completely from the acetabular shell.The constrained liner and competitor head were revised to an mdm liner/ adm insert construct with another competitor head.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation is reported involving trident insert.The event was confirmed by medical review.Method & results: -product evaluation and results: visual inspection - visual inspection of attach images was performed and stated that - explanted damage and blood drops can be observed on the insert surface.Functional, dimensional and material analysis of device could not performed as no device is return for examination.-clinician review: a review of the provided medical records and/or x-rays by a clinical consultant indicated: without medical records or x-rays it is impossible to confirm the assessment with any certainty.Based on the material provided it appears that the liner dissociated from the shell.The anteversion of the cup or stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball but at the intraoperative assembly interface (cup-liner).This was a patient at high risk of dislocation obtaining the implant may be provide insight into the mechanism of failure.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that patient right hip was revised due to disassociation.The event was confirmed for disassociation by provided medical review.Visual inspection - visual inspection of attach images was performed and stated that - explanted damage and blood drops can be observed on the insert surface.Without medical records or x-rays it is impossible to confirm the assessment with any certainty.Based on the material provided it appears that the liner dissociated from the shell.The anteversion of the cup or stem cannot be assessed.The failure did not occur at the mismatched inner and outer ball but at the intraoperative assembly interface (cup-liner).This was a patient at high risk of dislocation obtaining the implant may be provide insight into the mechanism of failure.The exact cause of the event could not be determined because lack of information for example: further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 22D
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9979174
Report Number0002249697-2020-00777
Device Sequence Number2089486
Product Code KWZ
UDI-Device Identifier07613327025538
UDI-Public07613327025538
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number690-00-22D
Device Catalogue Number690-00-22D
Device Lot NumberH1576E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR